Alert archive / California / Wind Advisories in 2022

Wind Advisory 6, NWS San Francisco Bay Area, CA

April 8, 20226 counties in California

NWS San Francisco Bay Area, CA issued this wind advisory at Apr 8, 2022, 4:13 AM PDT for 6 counties in California. It took effect at Apr 9, 2022, 5:00 AM PDT. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2022, 4:13 AM PDT (11:13 UTC)
In effect from
Apr 9, 2022, 5:00 AM PDT
Expired
Apr 10, 2022, 8:47 AM PDT
In force
28 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, Contra Costa County, CA, Marin County, CA, Napa County, CA, Santa Clara County, CA, Sonoma County, CA

The radar

The Sacramento radar (KDAX), 77 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 11.2 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2022-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2022-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3407 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

956 
WWUS76 KMTR 081113
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
413 AM PDT Fri Apr 8 2022

CAZ506-514-515-082200-
/O.NEW.KMTR.WI.Y.0006.220409T1200Z-220411T0000Z/
North Bay Interior Mountains-Eastern Santa Clara Hills-East Bay 
Hills-

413 AM PDT Fri Apr 8 2022

...WIND ADVISORY IN EFFECT FROM 5 AM SATURDAY TO 5 PM PDT
SUNDAY...

* WHAT...North winds 20 to 35 mph with gusts up to 60 mph
  expected. Locally stronger winds across the higher peaks and 
  ridges.

* WHERE...North Bay Interior Mountains, Eastern Santa Clara Hills, 
  East Bay Hills.

* WHEN...From 5 AM Saturday to 5 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds are expected Saturday
  night into Sunday morning across the interior mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/mtr
8 follow-up statements
346 
WWUS76 KMTR 081228
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
528 AM PDT Fri Apr 8 2022

CAZ506-081330-
/O.CAN.KMTR.WI.Y.0006.220409T1200Z-220411T0000Z/
North Bay Interior Valleys-
Including the cities of Santa Rosa, South Santa Rosa, Napa, 
San Rafael, Petaluma, Novato, and Rohnert Park
528 AM PDT Fri Apr 8 2022


$$

CAZ504-514-515-082200-
/O.CON.KMTR.WI.Y.0006.220409T1200Z-220411T0000Z/
North Bay Interior Mountains-Eastern Santa Clara Hills-East Bay 
Hills-

528 AM PDT Fri Apr 8 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO 5 PM PDT
SUNDAY...

* WHAT...North winds 20 to 35 mph with gusts up to 60 mph
  expected. Locally stronger winds across the higher peaks and 
  ridges.

* WHERE...North Bay Interior Mountains, Eastern Santa Clara Hills, 
  East Bay Hills.

* WHEN...From 5 AM Saturday to 5 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds are expected Saturday
  night into Sunday morning across the interior mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/mtr
607 
WWUS76 KMTR 082100
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
200 PM PDT Fri Apr 8 2022

CAZ504-CAZ514-CAZ515-090500-
/O.CON.KMTR.WI.Y.0006.220409T1200Z-220411T0000Z/
North Bay Interior Mountains-Eastern Santa Clara Hills-East Bay 
Hills-

...WIND ADVISORY IN EFFECT FROM 5 AM SATURDAY TO 3 PM PDT
SUNDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...North Bay Interior Mountains, Eastern Santa Clara Hills,
  East Bay Hills.

* WHEN...From 5 AM Saturday to 3 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds are expected Saturday
  night into Sunday morning across the interior mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/mtr
507 
WWUS76 KMTR 090503
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
1003 PM PDT Fri Apr 8 2022

CAZ504-CAZ514-CAZ515-091400-
/O.CON.KMTR.WI.Y.0006.220409T1200Z-220411T0000Z/
North Bay Interior Mountains-Eastern Santa Clara Hills-East Bay 
Hills-

1003 PM PDT Fri Apr 8 2022

...WIND ADVISORY IN EFFECT FROM 5 AM SATURDAY TO 3 PM PDT
SUNDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph 
  expected...highest peaks could exceed 60 mph.

* WHERE...North Bay Interior Mountains, Eastern Santa Clara Hills,
  East Bay Hills.

* WHEN...From 5 AM Saturday to 3 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds are expected Saturday
  night into Sunday morning across the interior mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/mtr
742 
WWUS76 KMTR 091206
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
506 AM PDT Sat Apr 9 2022

CAZ504-CAZ514-CAZ515-092100- 
/O.CON.KMTR.WI.Y.0006.220409T1200Z-220411T0000Z/ 
North Bay Interior Mountains-Eastern Santa Clara Hills-East Bay 
Hills- 

506 AM PDT Sat Apr 9 2022

...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT SUNDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...North Bay Interior Mountains, Eastern Santa Clara Hills,
  East Bay Hills.

* WHEN...Until 3 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds are expected Saturday
  night into Sunday morning across the interior mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/mtr
334 
WWUS76 KMTR 092041
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
141 PM PDT Sat Apr 9 2022

CAZ504-CAZ514-CAZ515-100500- 
/O.CON.KMTR.WI.Y.0006.220409T1200Z-220411T0000Z/ 
North Bay Interior Mountains-Eastern Santa Clara Hills-East Bay 
Hills- 

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SUNDAY...

* WHAT...North to northeast winds 20 to 30 mph with gusts up to 60
  mph. Isolated gusts greater than 60 mph will be possible in the
  highest peaks and ridges.

* WHERE...North Bay Interior Mountains, Eastern Santa Clara Hills,
  and East Bay Hills including the northern Diablo Range.

* WHEN...Until 3 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds are expected Saturday
  night into Sunday morning across the interior mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/mtr
342 
WWUS76 KMTR 100452
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
952 PM PDT Sat Apr 9 2022

CAZ504-CAZ514-CAZ515-101400-
/O.CON.KMTR.WI.Y.0006.000000T0000Z-220411T0000Z/
North Bay Interior Mountains-Eastern Santa Clara Hills-East Bay 
Hills- 

...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT SUNDAY...

* WHAT...North to northeast winds 20 to 30 mph with gusts up to 60
  mph. Isolated gusts greater than 60 mph will be possible in the
  highest peaks and ridges.

* WHERE...North Bay Interior Mountains, Eastern Santa Clara Hills,
  and East Bay Hills including the northern Diablo Range.

* WHEN...Until 3 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds are expected Saturday
  night into Sunday morning across the interior mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/mtr
702 
WWUS76 KMTR 101324
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
624 AM PDT Sun Apr 10 2022

CAZ504-CAZ514-CAZ515-102200-
/O.CON.KMTR.WI.Y.0006.000000T0000Z-220410T2200Z/ 
North Bay Interior Mountains-Eastern Santa Clara 
Hills-East Bay Hills 

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS 
AFTERNOON...

* WHAT...North to northeast winds 20 to 30 mph with gusts up to 60
  mph.

* WHERE...North Bay Interior Mountains, Eastern Santa Clara Hills,
  and East Bay Hills including the northern Diablo Range.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds are expected Saturday
  night into Sunday morning across the interior mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/mtr
349 
WWUS76 KMTR 101547
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
847 AM PDT Sun Apr 10 2022

CAZ504-CAZ514-CAZ515-101700- 
/O.CAN.KMTR.WI.Y.0006.000000T0000Z-220410T2200Z/ 
North Bay Interior Mountains-Eastern Santa Clara 
Hills-East Bay Hills 

...WIND ADVISORY IS CANCELLED...

Winds across the North Bay Interior Mountains, eastern Santa 
Clara Hills, and East Bay Hills including the northern Diablo 
Range continue to diminish this morning and are forecast to remain
below advisory criteria. Therefore, the Wind Advisory has been 
cancelled. 

&&

$$

For more information from the National Weather Service visit
http://weather.gov/mtr

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Apr 7, 11:58 PM PDT, 4 hours 15 minutes earlier.

Area forecast discussion, Apr 7, 11:58 PM PDT, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1158 PM PDT Thu Apr 7 2022

.SYNOPSIS...A significant cooling trend will begin Friday and continue
through the weekend as temperatures aloft progressively diminish
and low level coastal flow turns onshore and increases. However,
late Friday night and Saturday morning, and even more so late
Saturday night into Sunday morning, winds up in the higher hills
and mountains look to turn offshore and become locally strong and
gusty. Then Monday and Monday evening, an upper level disturbance
will spread rain chances across the area.

&&

.DISCUSSION...as of 9:25 PM PDT Thursday...Clear skies prevail
across our area along with remarkably mild temperatures for an
early spring evening. As of 8:30 pm for example, it was still 72
degs at SFO and 79 deg at Livermore Airport. This follows a very
warm afternoon where several places set record highs for the date,
and quite a few more would have if not for the overlap in date
with the extraordinary warm event of April 7 1989. Our official
site in Downtown San Francisco reached 86 deg today, 23 deg above
the climate normal of 63 deg, but not up to the 92 deg reached on
April 7 1989. That said, it was still warmer there today than on
any other day since October 2020. Some other notable temperatures
include 92 for Santa Rosa, 94 San Jose and 99 at the Bradley RAWS
site in southern Monterey County.

Friday will be the first in a series of upcoming days with
downward steps in temperature as the upper level ridge over us
weakens and shifts eastward, with both rapid diminishment of
temperatures aloft and a significant increase in low level onshore
flow. Highs Friday afternoon look to range from the lower to mid
70s around the Bays to the mid 80s in the inland valleys and then
another 5 to 10 degrees cooler Saturday and yet a few more degrees
Sunday.

Aside from the cooling, there is something else of note and
potentially even greater in significance. And that is continuing
model projections of moderately strong north to northeast winds
developing over the hills and mountains, especially of the North
and East Bay, Friday night into Saturday morning, and then even
more strongly Saturday night into Sunday morning. In conjunction
with the concurrent air mass drying that's forecasted to then
occur, fire weather concerns arise. A potentially significant
mitigating factor though is that fuel moisture levels are still
pretty high. Nonetheless, ultimate need for issuance of a Fire
Weather Watch is not entirely out of the realm of possibility. And
that's similarly the case for a Wind Advisory itself, particularly
the second night.

As we then had into next week, ECMWF and GFS Ensemble solutions
indicate a cold upper level disturbance moving through our
district Monday and Monday evening, along with rain chances
spreading southward over much of the area. That said, all
indications as of present are that accumulations will be limited,
probably no more than a few tenths of an inch. Dry conditions and
seasonal temperatures then appear in store for Tuesday and
Wednesday.

&&

.AVIATION...as of 11:50 PM PDT Thursday...For the 06Z TAFs. VFR
with a few high clouds from the west. Light overnight winds become
breezy to locally gusty Friday afternoon to evening. A low level
jet develops over some terminals by early Saturday morning and may
bring low level wind shear concerns. Expect more details on the
12Z and 18Z TAFs for the LLWS.

Vicinity of KSFO...VFR through the TAF period. Expect winds to
become light into the night. Stronger westerly winds will build
into Friday afternoon, peaking around 20 kts with 28 kt gusts.
Winds will reduce slightly into the evening, but will remain gusty
into the night.

KSFO Bridge Approach...Similar to KSFO.

Monterey Bay...VFR through the TAF period. Winds will reduce into
the night, becoming light and variable. Breezy westerly winds return
for Friday afternoon, with some stratus filling in the Monterey Bay,
but not moving inland.

&&

.MARINE...as of 08:42 PM PDT Thursday...Northerly winds will
strengthen overnight and become gale force into early Friday and
last through the weekend. The strongest wind gusts may approach or
exceed storm force this weekend. A moderate northwest swell will
merge with steep wind driven seas, resulting in very large
combined seas at 9 to 11 seconds Friday through this weekend.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tngt...SCA...Pt Arena to Pigeon Pt 10-60 nm until 3 AM
             GLW...Pt Arena to Pigeon Pt 10-60 nm from 3 AM
             SCA...Pt Arena to Pt Reyes 0-10 nm from 3 AM
             SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm from 3 AM

&&

PUBLIC FORECAST: DRP
AVIATION: Murdock
MARINE: Murdock

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 2:53 AM PDTSmall Craft AdvisoryMTR3 days
Apr 8, 2:53 AM PDTStorm WarningMTR54 hr

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.